Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 18, 2000, 12:10 PM CST for Freestone County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 18, 2000, 12:10 PM CST (18:10 UTC)
- Expired
- Feb 18, 2000, 1:00 PM CST
- In force
- 50 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Freestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 150 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 181812 SVRFTW TXC161-181900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1210 PM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FREESTONE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 100 PM CST * AT 1210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR TEAGUE...MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE TEAGUE AND FAIRFIELD HAIL UP TO ONE INCH IN DIAMETER AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM. LAT...LON 3163 9639 3143 9624 3162 9582 3186 9596
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 10:55 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Feb 18, 10:55 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1055 AM CST FRI FEB 18 2000 COLD FRONT EXTENDS FROM NEAR A SULPHUR SPRINGS...WACO...JUNCTION LINE AT THIS TIME. SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO FORM AHEAD OF THE FRONT. MAIN THUNDERSTORM ACTIVITY REMAINS NORTHEAST OF FORECAST AREA...FROM FRANKLIN TO BOWIE COUNTY. HOWEVER...WILL KEEP SHOWERS AND THUNDERSTORMS MENTIONED GENERALLY EAST OF A CANTON...CORSICANA...TEMPLE LINE. ONCE THE FRONT MOVES THROUGH... EXPECT ALL PRECIPITATION TO END. MAIN CHANGES TO ZONES WILL BE REMOVING MORNING WORDING AND ADJUST WIND DIRECTIONS. DO EXPECT TEMPERATURES TO WARM A FEW DEGREES FROM CURRENT READINGS WITH SOME AFTERNOON SUN. .FTW...CAUTION ON AREA LAKES TODAY AREAWIDE. 79
In the hours before
Special weather statement, Feb 18, 8:39 AM CST, 3 hours 31 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181800- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 840 AM CST THU FEB 17 2000 HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED ACROSS NORTH TEXAS TODAY OR TONIGHT. SHOWERS AND THUNDERSTORMS THAT AFFECTED PORTIONS OF NORTH TEXAS OVERNIGHT AND THIS MORNING HAVE MOVED INTO EAST TEXAS. NO ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED THROUAGH TONIGHT. 79
Special weather statement, Feb 18, 8:40 AM CST, 3 hours 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181800- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED DATE NATIONAL WEATHER SERVICE FORT WORTH TX 840 AM CST FRI FEB 18 2000 HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED ACROSS NORTH TEXAS TODAY OR TONIGHT. SHOWERS AND THUNDERSTORMS THAT AFFECTED PORTIONS OF NORTH TEXAS OVERNIGHT AND THIS MORNING HAVE MOVED INTO EAST TEXAS. NO ADDITIONAL THUNDERSTORM DEVELOPMENT HIS EXPECTED THROUGH TONIGHT. 79
Special weather statement, Feb 18, 11:45 AM CST, 25 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-182200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1145 AM CST FRI FEB 18 2000 A COLD FRONT WILL MOVE THROUGH THE EASTERN SECTIONS OF NORTH TEXAS EARLY THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORM WILL FORM ALONG AND JUST AHEAD OF THE FRONT. A FEW OF THESE STORMS COULD PRODUCE BRIEF PERIODS OF HEAVY RAIN AND SMALL HAIL...ESPECIALLY EAST OF AN ATHENS TO GROESBECK LINE. ALL THUNDERSTORM ACTIVITY WILL END BY MID AFTERNOON WHEN THE FRONT MOVES INTO EAST TEXAS. 79
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.